Alert archive / Florida / Special Weather Statements in 2014
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 8, 2014, 5:11 PM EDT for Glades County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2014, 5:11 PM EDT (21:11 UTC)
- Expired
- Aug 8, 2014, 6:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Miami, FL
County Glades County, FL
The radar
The Melbourne radar (KMLB), 119 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1298 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
396
WWUS82 KMFL 082111
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
511 PM EDT FRI AUG 8 2014
FLZ063-082200-
GLADES FL-
511 PM EDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLADES ...
* UNTIL 600 PM EDT
* AT 511 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BRIGHTON SEMINOLE RESERVATION...OR 10
MILES NORTH OF LAKEPORT. THIS STORM WAS NEARLY STATIONARY.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* THE STORM WILL AFFECT...
BUCKHEAD RIDGE AND BRIGHTON SEMINOLE RESERVATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2721 8094 2715 8087 2713 8088 2710 8093
2708 8093 2707 8096 2707 8095 2706 8095
2707 8093 2704 8096 2706 8097 2702 8101
2702 8130 2703 8130 2703 8127 2712 8126
2712 8117 2721 8117
TIME...MOT...LOC 2111Z 282DEG 4KT 2713 8115
$$
BAXTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:31 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 8, 2:31 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 231 PM EDT FRI AUG 8 2014 .SHORT TERM... SOUTHERLY FLOW AROUND THE HIGH PRESSURE CENTER TO THE EAST IS BEING WEAKENED BY A WEAKER HIGH PRESSURE CENTER OVER THE GULF. ALSO, THERE IS ALSO WEAK FLOW IN THE MID LEVELS, AROUND 500MB, AS SHOWN IN THIS MORNINGS SOUNDING. THIS WILL CAUSE SLOW STORM MOVEMENT, WITH MOST SYSTEMS DRIFTING TO THE NORTH THIS AFTERNOON. THIS MOVEMENT IS BEING OBSERVED ON THE KAMX RADAR THIS AFTERNOON. ALSO, THIS MORNINGS SOUNDING SHOWED A VERY MOIST ATMOSPHERE, WITH PWATS OF 2.19 IN. THE FREEZING LEVEL IS JUST BELOW 15000 FT. THERE IS, OF COURSE, PLENTY OF CAPE, WHICH IS TYPICAL FOR SOUTH FLORIDA THIS TIME OF YEAR. THE 700-500 LAPSE RATES ARE NOT GREAT, ONLY AT 6.1 C/KM. SO, GIVEN THIS, WOULD EXPECT THE THUNDERSTORMS TO CONTINUE THROUGH THE AFTERNOON, WITH MAINLY HEAVY RAIN AS THE THREAT OF CONCERN, WHICH MAY CAUSE SOME URBAN STREET FLOODING. THERE ALSO MAY BE A SLIGHT CHANCE OF ISOLATED SMALL HAIL, WITH THE FREEZING LEVEL GIVEN. BUT THE ATMOSPHERE IS VERY SATURATED, SO AGAIN, MAY BE ONLY A SLIGHT CHANCE OF IT. AS FOR WIND, WOULD NOT EXPECT ANYTHING SIGNIFICANT FROM THE STORMS TODAY, BUT CAN NOT RULE OUT ISOLATED STRONG, GUSTY WINDS FROM A DOWNBURST, WITH A COLLAPSING STORM. BUT AGAIN, IT WOULD BE THE EXCEPTION TODAY, NOT THE RULE. MODELS ARE SHOWING THE THUNDERSTORMS DISSIPATING AFTER SUNSET. THEY ALSO SHOW THE GENERAL PATTERN REPEATING EACH AFTERNOON THROUGH THE WEEKEND. THERE ARE SOME SUBTLE DIFFERENCES HOWEVER, THE ECMWF IS SHOWING SOME DRY AIR TRYING WORK ITS WAY IN. THE GFS SHOWS A MOISTER ATMOSPHERE. BOTH MODELS DO BOTH SHOW PRECIPITATION IN THE AFTERNOONS, BUT THE ECMWF LOOKS TO BE LESS COVERAGE AND LESS RAIN ACCUMULATION, WHICH MAKES SENSE DUE TO THE DRIER AIR. HAVE LEFT POPS IN PLACE WITH A FEW MINOR TWEAKS. SO, THE FORECAST IS PRETTY MUCH THE SAME AS WHAT WENT OUT THIS MORNING, WITH MINOR ADJUSTMENTS TO INCLUDE NEW MODEL DATA. .LONG TERM... THE LATEST EXTENDED GUIDANCE CONTINUES TO SUGGEST MORE OF A TYPICAL SUMMER-LIKE PATTERN ACROSS THE REGION WITH THE LOW-LEVEL RIDGE AXIS REMAINING OVERHEAD. MODEL PWATS INDICATE THE DRYING TREND WILL CONTINUE WITH VALUES LOWERING INTO THE 1.3 TO 1.7" INCH RANGE BY TUESDAY. THE LATEST FCST PACKAGE REFLECTS THIS AND ONLY INDICATES ISLTD TO SCT AFTERNOON SHOWERS AND STORMS EACH DAY SETTING UP ACROSS THE INTERIOR/LAKE REGIONS. A RETURN OF EAST COAST SHOWER/TSTM ACTIVITY MAY RETURN BY THE END OF THE PERIOD AS THE LOW-LEVEL RIDGE SHIFTS BACK TO THE SOUTH LEAVING LIGHT SOUTHWEST FLOW ACROSS THE AREA. /AG && .AVIATION... SHOWERS/THUNDERSTORMS ARE SO FAR MAINLY INLAND. BUT THE EAST COAST SEA BREEZE IS SLOWLY MOVING WESTWARD. THAT COMBINED WITH OUTFLOW BOUNDARIES WILL IGNITE ADDITIONAL CONVECTION OVER THE SHORT TERM. ALL TERMINALS ASSIGNED VCTS BY 18-19Z AS CONVECTION IS EXPECTED TO INCREASE IN COVERAGE. AS SEA BREEZES SLACKEN THIS EVENING WINDS WILL LIKELY BECOME LIGHT AND VARIABLE TONIGHT. A TROPICAL WAVE CONTINUES TO PASS SOUTHWARD OF CUBA AND MAY ALLOW FOR A FEW ADDITIONAL SHOWERS/THUNDERSTORMS OVER NIGHT. BRIEF PERIODS OF IFR CONDITIONS MAY BE POSSIBLE THIS EVENING WITH OCCURRENCE OF SHOWERS/THUNDERSTORMS. && .MARINE... HIGH PRESSURE WILL REMAIN IN CONTROL ACROSS THE MARINE AREAS THROUGH THE WEEKEND WITH LIGHT SOUTHERLY WINDS CONTINUING. WINDS AND SEAS MAY BECOME LOCALLY HIGHER IN AND AROUND HEAVY SHOWERS AND THUNDERSTORMS EACH DAY. WATER LEVELS RUNNING SLIGHTLY ABOVE NORMAL COMBINED WITH THE UPCOMING LUNAR PERIGEE ON SUNDAY COULD RESULT IN SOME MINOR STREET FLOODING OVER THE TYPICAL MIAMI BEACH AREAS ALONG THE BAY SIDE. THIS WILL NEED TO BE MONITORED OVER THE WEEKEND ESPECIALLY DURING THE HIGH TIDE CYCLES SUNDAY INTO MONDAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 90 78 91 / 20 40 10 30 FORT LAUDERDALE 79 92 81 91 / 20 30 10 20 MIAMI 77 92 80 92 / 20 40 10 20 NAPLES 77 91 76 92 / 20 40 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...13/SI LONG TERM....85/AG AVIATION...60/BD
Hazardous weather outlook, Aug 8, 4:03 AM EDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 403 AM EDT FRI AUG 8 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 090000- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 403 AM EDT FRI AUG 8 2014 ...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS. HIGHEST THUNDERSTORM COVERAGE WILL BE OVER THE INTERIOR OF THE PENINSULA WITH SCATTERED THUNDERSTORMS OVER THE METRO AREAS. THE MAIN THREATS WILL BE OCCASIONAL TO FREQUENT LIGHTNING, GUSTY WINDS OVER 40 MPH AND LOCALLY VERY HEAVY RAIN. WATERSPOUTS: WATERSPOUTS ARE POSSIBLE OVER THE LOCAL ATLANTIC, BISCAYNE BAY AND GULF WATERS FROM ANY SHOWERS OR CLOUD LINES THAT DEVELOP. WIND: GUSTY WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. FLOODING: LOCALLY VERY HEAVY RAINFALL COULD LEAD TO MINOR STREET FLOODING THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL CONTINUE TO BE CONCENTRATED OVER THE INTERIOR SECTIONS, WITH LESS COVERAGE OVER THE METRO AREAS AND ALONG THE COASTS. THE PRIMARY THREATS WILL BE LIGHTNING STRIKES, LOCALLY GUSTY WINDS AND STREET FLOODING. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, WATERSPOUTS AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. MOLLEDA
In the hours before
Special weather statement, Aug 8, 3:34 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
334 PM EDT FRI AUG 8 2014
FLZ063-066-070-082000-
INLAND COLLIER COUNTY FL-HENDRY FL-GLADES FL-
334 PM EDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INLAND COLLIER
COUNTY...NORTHWESTERN HENDRY AND SOUTHWESTERN GLADES...
* UNTIL 400 PM EDT
* AT 334 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MUSE
TO NEAR ORANGETREE...AND MOVING NORTH AT 5 TO 10 MPH.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND UP TO
NICKEL SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER
IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.
* THE STORM WILL AFFECT...
LABELLE...AVE MARIA...IMMOKALEE...GOLDEN GATE ESTATES...PORT LA
BELLE...ORANGETREE...BIG CORKSCREW ISLAND...GOLDEN GATE...MUSE...
FELDA...SUNNILAND...LAKE TRAFFORD...CORKSCREW SWAMP SANCTUARY...
BUNKER HILL AND KERI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2632 8169 2632 8166 2642 8166 2642 8156
2703 8156 2703 8133 2617 8134 2618 8171
TIME...MOT...LOC 1934Z 160DEG 6KT 2686 8144 2631 8160
BAXTERSpecial weather statement, Aug 8, 3:37 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
337 PM EDT FRI AUG 8 2014
FLZ067-082000-
INLAND PALM BEACH COUNTY FL-
337 PM EDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INLAND PALM BEACH
COUNTY ...
* UNTIL 400 PM EDT
* AT 336 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF NORTH COUNTY AIRPORT TO FREMD VILLAGE-PADGETT
ISLAND...AND MOVING NORTH AT 10 MPH.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT...
PAHOKEE...CANAL POINT...FREMD VILLAGE-PADGETT ISLAND AND CALOOSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2690 8022 2677 8041 2671 8071 2683 8067
2689 8062 2696 8061 2696 8021
TIME...MOT...LOC 1936Z 182DEG 10KT 2695 8029 2679 8067
BAXTERSpecial weather statement, Aug 8, 4:00 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
400 PM EDT FRI AUG 8 2014
FLZ063-066-070-082045-
INLAND COLLIER COUNTY FL-HENDRY FL-GLADES FL-
400 PM EDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL INLAND COLLIER
COUNTY...NORTHWESTERN HENDRY AND SOUTHWESTERN GLADES...
* UNTIL 445 PM EDT
* AT 359 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED
TO DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM 9 MILES SOUTHWEST OF VENUS TO 6 MILES SOUTHWEST OF
FELDA...AND MOVING WEST AT 5 MPH.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THESE STORMS WILL AFFECT... LABELLE...IMMOKALEE...MUSE...PORT LA
BELLE...FELDA AND KERI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2643 8134 2643 8156 2654 8156 2654 8157
2703 8155 2703 8133
TIME...MOT...LOC 1959Z 103DEG 5KT 2698 8147 2650 8152
BAXTERSpecial weather statement, Aug 8, 4:01 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
401 PM EDT FRI AUG 8 2014
FLZ067-082045-
INLAND PALM BEACH COUNTY FL-
401 PM EDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL INLAND PALM BEACH
COUNTY ...
* UNTIL 445 PM EDT
* AT 401 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CANAL POINT...MOVING NORTHWEST AT 5 MPH.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT...
PAHOKEE...CANAL POINT AND FREMD VILLAGE-PADGETT ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2687 8038 2677 8059 2676 8069 2679 8070
2682 8068 2684 8065 2689 8062 2693 8062
2695 8061 2696 8038
TIME...MOT...LOC 2001Z 148DEG 5KT 2687 8052
BAXTERSpecial weather statement, Aug 8, 4:41 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
441 PM EDT FRI AUG 8 2014
FLZ069-070-082130-
INLAND COLLIER COUNTY FL-COASTAL COLLIER COUNTY FL-
441 PM EDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL INLAND COLLIER
COUNTY AND WEST CENTRAL COASTAL COLLIER COUNTY...
* UNTIL 530 PM EDT
* AT 441 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR WEST TOLL GATE ON ALLIGATOR ALLEY...OR
NEAR GOLDEN GATE ESTATES...MOVING NORTHWEST AT 5 MPH.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT...
GOLDEN GATE ESTATES...ORANGETREE...WEST TOLL GATE ON ALLIGATOR
ALLEY...GOLDEN GATE...VINEYARDS...PICAYUNE STRAND STATE FOREST AND
INTERSECTION I-75 AND EVERGLADES BLVD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2615 8142 2603 8159 2618 8177 2629 8166
2634 8151
TIME...MOT...LOC 2041Z 135DEG 5KT 2615 8157
BAXTERSpecial weather statement, Aug 8, 5:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
511 PM EDT FRI AUG 8 2014
FLZ063-082200-
GLADES FL-
511 PM EDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLADES ...
* UNTIL 600 PM EDT
* AT 511 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BRIGHTON SEMINOLE RESERVATION...OR 10
MILES NORTH OF LAKEPORT. THIS STORM WAS NEARLY STATIONARY.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* THE STORM WILL AFFECT...
BUCKHEAD RIDGE AND BRIGHTON SEMINOLE RESERVATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
&&
LAT...LON 2721 8094 2715 8087 2713 8088 2710 8093
2708 8093 2707 8096 2707 8095 2706 8095
2707 8093 2704 8096 2706 8097 2702 8101
2702 8130 2703 8130 2703 8127 2712 8126
2712 8117 2721 8117
TIME...MOT...LOC 2111Z 282DEG 4KT 2713 8115
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:58 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Aug 8, 2:12 PM EDT | Special Weather Statement | MFL | Palm Beach | 33 min |
| Aug 8, 2:48 PM EDT | Special Weather Statement | MFL | Hendry | 27 min |
| Aug 8, 3:34 PM EDT | Special Weather Statement | MFL | Hendry | 26 min |
| Aug 8, 3:37 PM EDT | Special Weather Statement | MFL | Palm Beach | 23 min |
| Aug 8, 4:00 PM EDT | Special Weather Statement | MFL | Glades | 45 min |
| Aug 8, 4:01 PM EDT | Special Weather Statement | MFL | Palm Beach | 44 min |
| Aug 8, 4:41 PM EDT | Special Weather Statement | MFL | Collier | 49 min |
Nearby
Special Weather Statements in Florida, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.